Alert archive / West Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 211, NWS Charleston, WV

July 7, 2008Nicholas County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 7, 2008, 5:08 PM EDT for Nicholas County, West Virginia. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2008, 5:08 PM EDT (21:08 UTC)
Expired
Jul 7, 2008, 5:45 PM EDT
In force
37 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

County Nicholas County, WV

The radar

The Charleston,WV radar (KRLX), 90 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 5:25 PM EDTHAIL 0.752 W Nettie, WVPENNY SIZED HAIL ALONG WARD RD.
Jul 7, 5:25 PM EDTHAIL 1.753 W Nettie, WVGOLF BALL SIZED HAIL COVERING GROUND ALONG DEEPWELL RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2008-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 312 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2008-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
312 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 072108
SVRRLX
WVC067-072145-
/O.NEW.KRLX.SV.W.0211.080707T2108Z-080707T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
508 PM EDT MON JUL 7 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN NICHOLAS COUNTY IN WEST VIRGINIA...

* UNTIL 545 PM EDT

* AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NETTIE...OR ABOUT 8 MILES SOUTHEAST OF SUMMERSVILLE...AND MOVING
  NORTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NETTIE BY 520 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3825 8083 3836 8067 3819 8054 3818 8056
      3813 8074
TIME...MOT...LOC 2108Z 240DEG 4KT 3821 8072

$$

30
2 follow-up statements
000 
WWUS51 KRLX 072131
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
531 PM EDT MON JUL 7 2008

WVC067-072145-
/O.CON.KRLX.SV.W.0211.000000T0000Z-080707T2145Z/
NICHOLAS WV-
531 PM EDT MON JUL 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CENTRAL NICHOLAS COUNTY...

AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR NETTIE...OR ABOUT 9 MILES WEST OF RICHWOOD...MOVING
NORTHEAST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTH OF CRAIGSVILLE BY 545 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3825 8083 3836 8067 3823 8057 3821 8060
      3815 8071
TIME...MOT...LOC 2131Z 240DEG 4KT 3822 8069

$$

30
000 
WWUS51 KRLX 072141
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
540 PM EDT MON JUL 7 2008

WVC067-072150-
/O.EXP.KRLX.SV.W.0211.000000T0000Z-080707T2145Z/
NICHOLAS WV-
540 PM EDT MON JUL 7 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NICHOLAS COUNTY
EXPIRES AT 545 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND DIME SIZE HAIL.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3825 8083 3836 8067 3823 8057 3821 8060
      3815 8071
TIME...MOT...LOC 2140Z 240DEG 4KT 3822 8068

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:01 PM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jul 7, 3:01 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
301 PM EDT MON JUL 7 2008

.SYNOPSIS...
AN UPPER LEVEL LOW WILL MOVE EAST TONIGHT.  A COLD FRONT MOVES
THROUGH WEDNESDAY AND WEDNESDAY NIGHT.  DRIER AIR MOVES IN FOR
THURSDAY...WITH MOISTURE RETURNING FRIDAY THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TUESDAY/...
UPPER LEVEL SYSTEM FINALLY PULLS E OF THE AREA TONIGHT.
THUNDERSTORMS THIS AFTERNOON OCCURRING WHERE THE UPPER LOW AND THE
MOUNTAINS INTERSECT...AND TO THE NORTH OF THE UPPER LOW IN THE PA
MOUNTAINS.  THE SUN SET AND EXITING LOW SHOULD AGAIN ERADICATE THE
STORMS LATE THIS EVENING.

THE FOG RETURNED TO MORE TYPICAL BEHAVIOR FOR EARLY JULY...AND
EXPECT DENSE VALLEY FOG TO BE LIMITED TO THE MOUNTAIN VALLEYS
TONIGHT.  A LIGHT S PUFF AND CLOUDS BEGINNING TO INCREASE FROM THE W
LATE TONIGHT SHOULD KEEP THE FOG BY AND LARGE AT BAY FARTHER W.
MODELS INCLUDING THE LOCAL SHORT TERM RUNS INDICATE SOME KIND OF
COMPLEX BRUSHING SW PORTION OF AREA OVERNIGHT WITH WARM ADVECTION /
THETA E FEED.

FOR TUE...DIFFICULT FORECAST BUT MODELS ARE ALL IN THE CHANCE
CATEGORY FOR PRECIPITATION.  WHILE WARM ADVECTION IS MORE
NOCTURNALLY DRIVEN...IT AND SFC BASED INSTABILITY WILL CONTRIBUTE TO
SCATTERED SHOWERS AND THUNDERSTORMS IN THE AREA...THIS TIME NOT
FAVORING JUST THE MOUNTAINS.  NEXT COLD FRONT APPROACHES FROM THE NW
TOWARD THE END OF THE PERIOD...JUST STARTED TO HINT AT INCREASING
POPS FROM THAT DIRECTION LATE.

LOWS LOOKED ON TRACK FOR TONIGHT. USED A BLEND OF THE NUMBERS FOR
TUE...STAYING AWAY FROM THE HIGH MAV FOR NOW.  LOWER NUMBERS COULD
EVEN PAN OUT IF THERE ARE MORE CLOUDS AND PRECIPITATION THAN
CURRENTLY FIGURED.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
MODELS INDICATE THE FIRST TWO-THIRDS OF THIS PERIOD COULD BE WET.

CONVECTION SHOULD DECREASE ACROSS THE SOUTHEAST PORTION OF THE AREA
EARLY TOMORROW NIGHT.  HOWEVER...MODELS SUGGEST CONVECTION MAY
DEVELOP TO OUR NORTHWEST AND THEN MOVE EAST-SOUTHEAST BACK INTO THE
AREA BY MORNING.

THE COMBINATION OF AN APPROACHING COLD FRONT...ABUNDANT
LOW-LEVEL MOISTURE AND DECENT WEST-NORTHWEST UPPER FLOW ALL SUGGEST
STORMS WILL BE A GOOD BET ON WEDNESDAY AND WEDNESDAY NIGHT.  HAVE
GONE WITH LIKELY POPS ON WEDNESDAY.

FRONT ACTUALLY PUSHES SOUTHEAST OF AREA WEDNESDAY NIGHT....WITH A
GOOD CHANCE OF STORMS CONTINUING AHEAD OF THIS FEATURE.  HAVE GONE
WITH HIGH CHANCE POPS...ESPECIALLY FOR EARLY WEDNESDAY NIGHT.
HOWEVER...WOULD NOT BE TOO SURPRISED IF THE POPS FOR WEDNESDAY
INTO WEDNESDAY NIGHT END UP BEING LIKELY OR HIGHER IN A LATER
FORECAST.

FRONT SHOULD BE SOUTH OF AREA THURSDAY WITH HIGH PRESSURE AND DRIER
AIR BUILDING IN.  BECAUSE OF THE LOCATION OF THE FRONT...HAVE
INCLUDED SLIGHT CHANCE POPS FAR SOUTH THURSDAY AFTERNOON AND EVENING.

USED A BLEND OF MAV AND MET NUMBERS FOR TEMPS TOMORROW NIGHT THROUGH
WEDNESDAY NIGHT.  FOR THE REMAINDER OF TEMPS...TWEAKED PREVIOUS
MAXT/MINT VALUES A DEGREE OR TWO TO MATCH UP BETTER WITH LATEST MEX
NUMBERS.

.LONG TERM /FRIDAY THROUGH MONDAY/...
GENERALLY FOLLOWED HPC GUIDANCE WITH SOME TWEAKS TO SHOW DIURNAL
NATURE OF EXPECTED CONVECTION.

WARM FRONT WILL PUSH NORTH ACROSS AREA FRIDAY...WITH SURFACE HIGH
PRESSURE IN CONTROL FOR THE REMAINDER OF THE PERIOD.  MODELS
INDICATE A COLD FRONT WILL APPROACH FROM THE NORTHWEST ON MONDAY.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
|* ADD DISCUSSION HERE. *|

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SLOW MOVING THUNDERSTORMS MAINLY IN THE MOUNTAINS OF NORTHERN WC
THIS AFTERNOON WILL KEEP EKN IN AND OUT OF MVFR/IFR CONDITIONS IN
THUNDERSTORMS THIS AFTERNOON.  THE STORMS WILL DIE OFF AFTER SUNSET.

THE FOG THIS MORNING WAS LESS PREVALENT AND MUCH LESS PERSISTENT
THAN ON SUNDAY...EXPECT TONIGHT AND TUE MORNING TO BE MORE LIKE THIS
MORNING RATHER THAN SUNDAY.  CODED UP THE DENSE FOG ONLY AT EKN.

A WEAK WARM FRONT APPROACHING FROM THE SW MAY INTRODUCE
THUNDERSTORMS BEFORE NOON FROM THE SW.  THUNDERSTORMS ARE LIKELY TO
FIRE IN THE MOUNTAINS BUT BE LESS NUMEROUS THAN TODAY OR SUNDAY.

AVIATION OUTLOOK /AFTER 18Z TUE/...IFR POSSIBLE IN THUNDERSTORMS
LATE TUE NT AND WED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JSH
NEAR TERM...TRM
SHORT TERM...JSH
LONG TERM...JSH
AVIATION...TRM
Hazardous weather outlook, Jul 7, 4:11 AM EDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
411 AM EDT MON JUL 7 2008

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-080815-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
411 AM EDT MON JUL 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 7, 2:48 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
248 PM EDT MON JUL 7 2008

WVZ038-047-071915-
RANDOLPH-WEBSTER-
248 PM EDT MON JUL 7 2008

...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN RANDOLPH AND
WEBSTER COUNTIES...

AT 242 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED OVER WEBSTER SPRINGS...MOVING SOUTHEAST
AT 4 MPH. OTHER STRONG SLOW MOVING THUNDERSTORMS WERE LOCATED NEAR
MONTERVILLE AND BOGGS.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAIN WILL ALSO FALL FROM THESE STORMS...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

30
Special weather statement, Jul 7, 3:23 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
323 PM EDT MON JUL 7 2008

WVZ028-038-039-047-072015-
BRAXTON-RANDOLPH-UPSHUR-WEBSTER-
323 PM EDT MON JUL 7 2008

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN WEBSTER...SOUTHEASTERN
BRAXTON...SOUTHEASTERN UPSHUR AND WEST CENTRAL RANDOLPH COUNTIES...

AT 318 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 7 MILES NORTHWEST OF WEBSTER SPRINGS...
MOVING NORTH AT 6 MPH. OTHER SLOW MOVING THUNDERSTORMS WERE LOCATED
NEAR ERBACON AND 5 MILES WEST OF MILL CREEK.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

30
Special weather statement, Jul 7, 3:57 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
357 PM EDT MON JUL 7 2008

WVZ015-027-072045-
CLAY-KANAWHA-
357 PM EDT MON JUL 7 2008

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL KANAWHA AND
SOUTHWESTERN CLAY COUNTIES...

AT 354 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 11 MILES SOUTHWEST OF CLAY...MOVING
EAST AT 5 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR GLEN AROUND 405 PM AND INDORE AROUND 445 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

30
Special weather statement, Jul 7, 4:39 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
439 PM EDT MON JUL 7 2008

WVZ037-072115-
NICHOLAS-
439 PM EDT MON JUL 7 2008

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL NICHOLAS COUNTY...

AT 436 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 8 MILES SOUTH OF SUMMERSVILLE...MOVING
NORTHEAST AT 4 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
NICHOLAS COUNTY...AFFECTING AREAS NEAR AND EAST OF MOUNT NEBO.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

30
Special weather statement, Jul 7, 4:59 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
459 PM EDT MON JUL 7 2008

WVZ037-072145-
NICHOLAS-
459 PM EDT MON JUL 7 2008

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL NICHOLAS COUNTY...

AT 457 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 8 MILES SOUTHEAST OF SUMMERSVILLE...
MOVING EAST AT 8 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR NETTIE AROUND 510 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

30

Nearby

Severe Thunderstorm Warnings in West Virginia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.